Hail, Hunterdon
- When
- May 24, 5:28 PM EST
- Where
- Hunterdon County, Kingwood
- Measured
- 1.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.467, -75.017
Half dollar size hail fell in Kingwood Township and pea size hail fell in Readington Township.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Half dollar size hail fell in Kingwood Township and pea size hail fell in Readington Township.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at May 24, 2:05 PM EST, 3 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 305 PM EDT MON MAY 24 2004 .SHORT TERM... CONVECTION HAS BEEN RELATIVELY SLOW TO GET GOING THIS AFTERNOON...BUT HOURLY SPC MESOANYLYSIS STILL SHOWS VERY GOOD DESTABILIZATION GOING ON WITH DAYTIME HEATING. HAVE EXPANDED MENTION OF THUNDERSTORMS TO ALL THE FORECAST AREA UNTIL AROUND MIDNIGHT TONIGHT...WITH ENHANCED CONVECTIVE WORDING OVER NORTHERN AND CENTRAL PORTION OF THE AREA. FRONTAL PASSAGE TONIGHT HELPS SHUT DOWN CONVECTIVE THREAT... BRIEFLY...BEFORE FLOW TURNS BACK AROUND TO THE SW AND WE GET ANOTHER SHOT AT CONVECTION TUE NIGHT. ANOTHER FRONTAL PASSAGE ON WEDNESDAY USHERS US INTO A SOMEWHAT COOLER...DRIER AND LESS CONVECTIVELY ACTIVE PERIOD. && .LONG TERM... FORECAST GETS INTERESTING AGAIN AS WE ROLL INTO THE MEMORIAL DAY WEEKEND PERIOD. FRONTAL BOUNDARY...WHICH NCEP PROGS CURRENTLY KEEP TO OUR SOUTH ON SUN AND MON...WILL PLAY A KEY ROLE IN OUR WEATHER PATTERN. DID NOT GET TOO GLOOMY WITH FORECAST...AND KEPT TEMPS AND POPS NEAR SEASONAL NORMS FOR THE WEEKEND. FINAL POSITION OF FRONT WILL DETERMINE WHAT HAPPENS. && .MARINE... WINDS AND SEAS ARE GENLY EXPECTED TO REMAIN BELOW SCA CRITERIA THROUGH THE FORECAST PERIOD, WITH THE POSSIBLE EXCEPTION THAT SEAS WED NEAR SANDY HOOK MAY INCREASE TO NEAR 5 FT IN A MODERATE S FLOW. SW OR WSW WINDS WL GENLY PREVAIL INTO THIS EVENING, AND WINDS ALG THE NRN MONMOUTH COUNTY COAST WERE IN THE PROCESS OF COMING ARND TO THE S FM ONSHORE. FRONTAL BOUNDARY PASSES LATER TNGT WITH ASSOCIATED WIND SHIFT, BUT W WINDS TUE SHOULD GO BACK TO SW LATE IN THE DAY AND IN THE EVENING AS A STRONGER COLD FRONT APPROACHES FROM THE W. THAT FRONT WILL CROSS THE MARINE AREA WED NIGHT, AND WINDS WILL SHIFT TO THE NW. WINDS WILL SHIFT AGAIN BACK TO THE S AND SW THU NIGHT INTO FRI. && .AVIATION... WL ADD A TEMPO GROUP FOR TSTMS THIS AFTN INTO THIS EVE FOR ABE AND RDG, BUT WITH ONLY CHC POPS FURTHER S WL ONLY ADD IN CB TO THE CLD GROUP. DESPITE WIND SHIFT AND SOME MIXING LATE TNGT, WL ADD IN A TEMPO GROUP FOR MVFR VSBY ONLY FOR MIV DURING THE PREDAWN AND SUNRISE HOURS TUE AS DPTS THERE MAY BE HIGHER THAN ELSEWHERE. && .PRELIMINARY POINT TEMPS/POPS... MPO 55 76 56 69 / 50 10 40 40 ABE 60 82 61 75 / 50 10 40 40 RDG 62 83 63 76 / 30 10 30 40 PHL 65 86 65 81 / 30 10 30 40 12N 57 79 59 72 / 50 10 40 40 SMQ 61 82 62 75 / 50 10 30 40 TTN 62 83 63 77 / 30 10 30 40 MIV 64 83 65 81 / 20 10 30 40 N55 63 80 64 78 / 20 10 30 40 ACY 63 82 65 79 / 20 10 30 40 ILG 64 85 65 80 / 30 10 30 40 DOV 64 82 66 82 / 20 10 30 40 GED 65 83 66 84 / 20 10 30 40 && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE/OCEAN...NONE. MARINE/DEL BAY...NONE. && SZATKOWSKI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 437 AM EDT MON MAY 24 2004 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-250836- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- 437 AM EDT MON MAY 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE WEATHER NORTH AND WEST OF PHILADELPHIA...MAINLY THIS AFTERNOON AND EVENING. THE MOST LIKELY AREAS ARE THE POCONO MOUNTAINS AND NORTHERN NEW JERSEY. STRONG WIND GUSTS AND LARGE HAIL ARE THE MAIN THREAT. LOCALLY HEAVY DOWNPOURS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR THIS AFTERNOON AND EVENING. WN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 120 PM EDT MON MAY 24 2004 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-250020- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- 120 PM EDT MON MAY 24 2004 ...A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE ENTIRE REGION... THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN CONCERNS. UNSTABLE AIR IS LIKELY TO COMBINE WITH AN APPROACHING COLD FRONT TO GENERATE SCATTERED THUNDERSTORMS, A FEW OF WHICH COULD BECOME SEVERE. A SEVERE THUNDERSTORM WATCH HAS ALREADY BEEN ISSUED THROUGH 400 PM FROM MIDDLESEX SOMERSET AND HUNTERDON COUNTIES AND NORTHWARD IN NEW JERSEY, AS WELL AS LEHIGH NORTHAMPTON CARBON AND MONROE COUNTIES IN EASTERN PENNSYLVANIA. PEOPLE SHOULD STAY ALERT TO CHANGING WEATHER CONDITIONS AND MOVE INDOORS SHOULD THUNDERSTORMS APPROACH. STAY TUNED TO NOAA WEATHER RADIO, THE VOICE OF THE NATIONAL WEATHER SERVICE, OR LOCAL MEDIA FOR THE LATEST WEATHER INFORMATION. ALSO, TEMPERATURES OF 85 TO AROUND 90 DEGREES AND DEW POINTS OF 65 TO 70 WILL COMBINE TO RAISE THE HEAT INDEX TO 90 TO 95 THIS AFTERNOON, ESPECIALLY IN THE URBANIZED AREAS OF THE DELAWARE VALLEY. IF YOU ARE GOING TO BE OUTDOORS THIS AFTERNOON, AVOID OVERHEATING YOURSELF. BE ESPECIALLY CAREFUL WITH THE ELDERLY, THE VERY YOUNG AND THE INFIRM, AS THEY ARE MOST SUSCEPTIBLE TO HEAT STRESS. ALSO, PLEASE REMEMBER TO KEEP YOUR PETS COOL. MAKE SURE THEY HAVE ACCESS TO A SHADY AND WELL VENTILATED LOCATION AND COOL WATER TO DRINK. IF AT ALL POSSIBLE, BRING THEM INDOORS. EBERWINE
The Philadelphia radar (KDIX), 77 km away, was scanning. The volume nearest the first event began at 22:30 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2004Every state in 2004This day in weather historyWarnings in New Jersey, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398032.